Alert archive / South Carolina / Wind Advisories in 2006
Wind Advisory 4, NWS Wilmington, NC
NWS Wilmington, NC issued this wind advisory at Aug 30, 2006, 11:24 PM EDT for 4 counties in South Carolina; Bladen County, Columbus County, Robeson County, North Carolina. It took effect at Aug 31, 2006, 5:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2006, 11:24 PM EDT (03:24 UTC)
- In effect from
- Aug 31, 2006, 5:00 PM EDT
- Expired
- Sep 1, 2006, 5:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Dillon County, SC, Florence County, SC, Marion County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KILM 310324 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1124 PM EDT WED AUG 30 2006 .WINDS ACROSS PORTIONS OF THE NORTH AND SOUTH CAROLINA COASTAL PLAIN WILL INCREASE LATE THURSDAY AFTERNOON INTO THURSDAY EVENING IN ASSOCIATION WITH TROPICAL STORM ERNESTO. NCZ087-096-099-SCZ024-032-033-039-311200- /O.NEW.KILM.WI.Y.0004.060831T2100Z-060901T0400Z/ ROBESON-BLADEN-COLUMBUS-DILLON-FLORENCE-MARION-WILLIAMSBURG- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...DILLON...FLORENCE...MARION...KINGSTREE 1124 PM EDT WED AUG 30 2006 ...WIND ADVISORY IN EFFECT FROM 5 PM THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT. TROPICAL STORM ERNESTO WILL MAKE LANDFALL ON THE UPPER SOUTH CAROLINA COAST DURING THE EVENING HOURS THURSDAY. AS THE STORM CENTER MOVES INLAND...STRONG WINDS WILL AFFECT LOCATIONS WELL INLAND FROM THE COAST. THESE WINDS WILL REACH SUSTAINED SPEEDS AROUND 35 MPH AND COULD GUST AS HIGH AS 45 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEAD LIMBS CAN BE BLOWN DOWN WHICH CAN CAUSE ISOLATED POWER OUTAGES. USE EXTRA CAUTION WHEN OUTDOORS LATE AFTERNOON THURSDAY THROUGH THURSDAY EVENING. $$ TRA
5 follow-up statements
000 WWUS72 KILM 311113 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 713 AM EDT THU AUG 31 2006 NCZ087-096-099-SCZ024-032-033-039-312100- /O.CON.KILM.WI.Y.0004.060831T2100Z-060901T0400Z/ ROBESON-BLADEN-COLUMBUS-DILLON-FLORENCE-MARION-WILLIAMSBURG- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...DILLON...FLORENCE...MARION...KINGSTREE 713 AM EDT THU AUG 31 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FOR LATE THIS AFTERNOON THROUGH MIDNIGHT FRIDAY...MAINLY FOR LOCATIONS ALONG AND EAST OF INTERSTATE 95. TROPICAL STORM ERNESTO WILL EITHER MAKE LAND FALL ALONG HORRY COUNTY OF SOUTH CAROLINA...OR BRUNSWICK COUNTY OF NORTH CAROLINA... DURING LATE THIS EVENING OR EARLY FRIDAY MORNING. AS ERNESTO MOVES NORTHWARD...FURTHER INLAND...STRONG WINDS WILL AFFECT LOCATIONS ALONG AND IN THE VICINITY OF ERNESTOS TRACK. THESE WINDS WILL REACH SUSTAINED SPEEDS BETWEEN 30 AND 35 MPH WITH GUSTS AS HIGH AS 50 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEAD LIMBS AND SMALL TREES CAN BE BLOWN DOWN POSSIBLY CAUSING POWER OUTAGES. SECURE OUTSIDE...LIGHT- WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. USE EXTRA PRECAUTION AND THINK TWICE IF VENTURING OUTSIDE LATER THIS AFTERNOON AND EVENING. $$ HOEHLER
000 WWUS72 KILM 311533 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1133 AM EDT THU AUG 31 2006 NCZ087-SCZ024-032-033-039-311645- /O.CAN.KILM.WI.Y.0004.060831T2100Z-060901T0400Z/ ROBESON-DILLON-FLORENCE-MARION-WILLIAMSBURG- INCLUDING THE CITIES OF...LUMBERTON...DILLON...FLORENCE... MARION...KINGSTREE 1133 AM EDT THU AUG 31 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. THE FORECAST TRACK OF TROPICAL STORM ERNESTO HAS SHIFTED SLIGHTLY TO THE EAST AND WINDS ACROSS THE AREA ARE EXPECTED TO REMAIN BELOW 30 MPH THIS EVENING. $$ NCZ096-099-312345- /O.CON.KILM.WI.Y.0004.060831T2100Z-060901T0400Z/ BLADEN-COLUMBUS- INCLUDING THE CITIES OF...ELIZABETHTOWN...WHITEVILLE 1133 AM EDT THU AUG 31 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. TROPICAL STORM ERNESTO WILL MAKE LANDFALL ALONG THE HORRY COUNTY COAST THIS EVENING. AS ERNESTO MOVES NORTHWARD INTO SOUTHEASTERN NORTH CAROLINA...STRONG WINDS WILL OVERSPREAD THE AREA. THESE WINDS WILL REACH SUSTAINED SPEEDS BETWEEN 30 AND 35 MPH WITH GUSTS AS HIGH AS 50 MPH AT TIMES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEAD LIMBS AND SMALL TREES CAN BE BLOWN DOWN POSSIBLY CAUSING POWER OUTAGES. SECURE OUTSIDE...LIGHT- WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. USE EXTRA PRECAUTION AND THINK TWICE IF VENTURING OUTSIDE LATER THIS AFTERNOON AND EVENING. $$ CRM
000 WWUS72 KILM 312015 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 415 PM EDT THU AUG 31 2006 NCZ096-099-010400- /O.CON.KILM.WI.Y.0004.060831T2100Z-060901T0400Z/ BLADEN-COLUMBUS- INCLUDING THE CITIES OF...ELIZABETHTOWN...WHITEVILLE 415 PM EDT THU AUG 31 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. TROPICAL STORM ERNESTO WILL MAKE LANDFALL ALONG THE HORRY COUNTY COAST THIS EVENING. AS ERNESTO MOVES NORTHWARD INTO SOUTHEASTERN NORTH CAROLINA...STRONG WINDS WILL OVERSPREAD THE AREA. THESE WINDS WILL REACH SUSTAINED SPEEDS BETWEEN 30 AND 40 MPH. WIND GUSTS ARE EXPECTED TO REACH 45 TO 55 MPH AT TIMES. THE STRONGEST WIND GUSTS WILL OCCUR IN SOUTHERN COLUMBUS COUNTY...THEN DECREASE NORTHWARD INTO BLADEN COUNTY AS ERNESTO WEAKENS OVER LAND. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEAD LIMBS AND SMALL TREES CAN BE BLOWN DOWN POSSIBLY CAUSING POWER OUTAGES. SECURE OUTSIDE...LIGHT- WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. USE EXTRA PRECAUTION AND THINK TWICE IF VENTURING OUTSIDE LATER THIS AFTERNOON AND EVENING. $$ CRM
000 WWUS72 KILM 010345 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1145 PM EDT THU AUG 31 2006 NCZ096-099-010900- /O.EXT.KILM.WI.Y.0004.000000T0000Z-060901T0900Z/ BLADEN-COLUMBUS- INCLUDING THE CITIES OF...ELIZABETHTOWN...WHITEVILLE 1145 PM EDT THU AUG 31 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT FRIDAY. AT 1130 PM...TROPICAL STORM ERNESTO HAS MADE LAND FALL ALONG THE BRUNSWICK COUNTY COAST IN THE VICINITY OF LONG BEACH. AS ERNESTO MOVES NORTHWARD ACROSS SOUTHEASTERN NORTH CAROLINA...STRONG WINDS WILL CONTINUE TO AFFECT THE AREA. THESE WINDS WILL REACH SUSTAINED SPEEDS BETWEEN 30 AND 40 MPH. WIND GUSTS ARE EXPECTED TO REACH 45 TO 55 MPH AT TIMES. THE STRONGEST WIND GUSTS WILL OCCUR ACROSS MUCH OF COLUMBUS AND BLADEN COUNTIES AS ERNESTO SLOWLY WEAKENS AS IT MOVES NORTHWARD...PASSING JUST EAST OF THE AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DEAD LIMBS AND SMALL TREES CAN BE BLOWN DOWN POSSIBLY CAUSING POWER OUTAGES. SECURE OUTSIDE...LIGHT- WEIGHT OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE. USE EXTRA PRECAUTION AND THINK TWICE IF VENTURING OUTSIDE LATER THIS AFTERNOON AND EVENING. $$ HOEHLER
000 WWUS72 KILM 010859 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 459 AM EDT FRI SEP 1 2006 .WINDS WILL DECREASE AS TROPICAL STORM ERNESTO MOVES AWAY AND WEAKENS. NCZ096-099-011000- /O.EXP.KILM.WI.Y.0004.000000T0000Z-060901T0900Z/ BLADEN-COLUMBUS- INCLUDING THE CITIES OF...ELIZABETHTOWN...WHITEVILLE 459 AM EDT FRI SEP 1 2006 ...WIND ADVISORY WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... TROPICAL STORM ERNESTO WILL CONTINUE TO WEAKEN AND MOVE FARTHER NORTH TODAY. WINDS ACROSS BLADEN AND COLUMBUS COUNTIES WILL DECREASE BELOW 30 MPH...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 AM. BREEZY NORTHWEST WINDS MAY CONTINUE THROUGH THE REMAINDER OF THE MORNING HOURS...BUT NO SIGNIFICANT IMPACT IS ANTICIPATED. $$ TRA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Aug 30, 9:55 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 30, 9:55 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
955 PM EDT WED AUG 30 2006
.SHORT TERM /TONIGHT/...
WILL ALLOW THE SEVERE THUNDERSTORM WATCH TO EXPIRE FOR THE
NORTHWESTERN COUNTIES AT 10 PM. ALTHOUGH CONVECTION CONTINUES ACROSS
THIS AREA AND SOME OF IT IS QUITE STRONG...RECENT RADAR INDICATIONS
OF AN EXPANDING AREA OF COOL OUTFLOW SUGGEST A STABILIZATION OF THE
AIRMASS ENOUGH TO PREVENT SEVERE CONVECTION FROM OCCURRING
OVERNIGHT.
RADAR ALSO INDICATES AN EXPANDING AREA OF SHALLOW CONVECTIVE SHOWERS
APPROACHING FROM THE SOUTH. THESE ARE NOT DIRECTLY ASSOCIATED WITH
TROPICAL DEPRESSION ERNESTO...BUT ARE ASSOCIATED WITH THE EXTREMELY
HUMID AIRMASS SPREADING NORTH AHEAD OF THE DEPRESSIONS CIRCULATION.
THESE SHOWERS WILL SLOWLY SPREAD NORTH THROUGH THE MARINE ZONES
OVERNIGHT AND AFFECT INLAND AREAS TO A SOMEWHAT LESSER DEGREE.
TEMPERATURES WILL NOT FALL TOO MUCH TONIGHT GIVEN THE AIRMASS. WILL
RAISE FORECAST LOWS BY A DEGREE OR TWO NEAR THE COAST...OTHERWISE NO
SIGNIFICANT CHANGES. THE FLOOD WATCH WILL REMAIN IN EFFECT AS
CURRENTLY ADVERTISED.
WILL UPDATE THE ZONES AT 10 PM TO REMOVE THE SEVERE THUNDERSTORM
WATCH HEADLINES...HOWEVER WE WILL HOLD THE MAIN FORECAST UPDATE
UNTIL 11 PM TO COINCIDE WITH THE RELEASE OF THE NEW WIND FIELD
GUIDANCE ON ERNESTO FROM THE NATIONAL HURRICANE CENTER.
&&
.MARINE...
ERNESTO REMAINS ON TRACK AND IS EXPECTED TO MOVE INTO THE ILM WATERS
LATER ON THURSDAY AS A WEAKER TROPICAL STORM. ERNESTO COULD STILL
STRENGTHEN TO A HURRICANE BEFORE MAKING LANDFALL TOMORROW. STRONG
SOUTHWEST FLOW CONTINUES AHEAD OF THE STORM AS THE NEAR SHORE WATERS
REMAIN CAUGHT BETWEEN STALLED SURFACE FRONT NORTHWEST OF THE AREA
AND RIDGING TO THE EAST. LIMITED CHANGES WILL BE MADE TO CWF AFTER
11 PM NHC PRODUCTS ARE ISSUED.
&&
.AVIATION...
SOME CONVECTION HAS DEVELOPED WEST OF LBT AND FLO SINCE TAF
ISSUANCE. UNCLEAR IF CONVECTION WILL PUSH FAR ENOUGH EAST TO AFFECT
THOSE TERMINALS...BUT AMENDMENTS MAY BE NECESSARY. MODELS INDICATE
INLAND TERMINALS WILL SEE SHOWERS FIRST...WITH ENTIRE AREA IN
SHOWERS BY 13-14Z. CELINGS AND VISIBILITIES WILL LIKELY LOWER FAIRLY
RAPIDLY AFTER 16Z AS ERNESTO APPROACHES. MAY BE A BIT CONSERVATIVE
ON CEILINGS/VISIBILITIES AT THIS TIME AND WILL WAIT FOR SUBSEQUENT
TAF ISSUANCES FOR FINE TUNING. WINDS ARE A TOUGH CALL...BUT
BASICALLY SHOULD BE EASTERLY NEAR THE COAST...AND EAST NORTHEAST
INLAND. GUSTS WILL EXCEED 25 KTS ALONG COASTAL TERMINALS AFTER
18-20Z PERHAPS SOONER AS GFS HAS SPED THE SYSTEM SLIGHTLY FROM
PREVIOUS RUN.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...TROPICAL STORM WARNING FOR BRUNSWICK-NEW HANOVER-PENDER
COUNTIES UNTIL 10 PM MONDAY.
...FLOOD WATCH FOR BRUNSWICK-NEW HANOVER-PENDER-BLADEN-
COLUMBUS-ROBESON COUNTIES FROM NOON THURSDAY TO MIDNIGHT
FRIDAY.
SC...TROPICAL STORM WARNING FOR HORRY AND GEORGETOWN COUNTIES
UNTIL 10 PM MONDAY.
...FLOOD WATCH FOR HORRY-GEORGETOWN-DILLON-MARION-WILLIAMSBURG-
MARLBORO-DARLINGTON-FLORENCE COUNTIES FROM NOON THURSDAY
TO MIDNIGHT FRIDAY.
MARINE...TROPICAL STORM WARNING FROM SURF CITY TO S SANTEE RIVER.
&&
SHORT TERM...TRA
MARINE...JAN
AVIATION...IIIHazardous weather outlook, Aug 30, 6:35 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 635 PM EDT WED AUG 30 2006 SCZ034-046-311200- HORRY-GEORGETOWN- 635 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TROPICAL STORM WARNING...AND A FLOOD WATCH ARE IN EFFECT FOR THURSDAY AFTERNOON AND THURSDAY NIGHT. TROPICAL DEPRESSION/ TROPICAL STORM ERNESTO WILL MOVE OVER THE AREA THURSDAY AFTERNOON AND EVENING. THE STORM IS EXPECTED TO BRING STRONG WINDS AND HEAVY RAINFALL WITH THE POSSIBILITY OF FLOODING AND BEACH EROSION. PLEASE REFERENCE HURRICANE LOCAL STATEMENTS...FLOOD WATCH STATEMENTS...AND THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO SEND IN RAINFALL AND WIND SPEED MEASUREMENTS DURING AND AFTER THE STORM. NCZ097-100-101-311200- PENDER-BRUNSWICK-NEW HANOVER- 635 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TROPICAL STORM WARNING...AND A FLOOD WATCH ARE IN EFFECT FOR THURSDAY AFTERNOON AND THURSDAY NIGHT. TROPICAL DEPRESSION/ TROPICAL STORM ERNESTO WILL MOVE OVER THE AREA THURSDAY EVENING AND OVERNIGHT. THE STORM IS EXPECTED TO BRING STRONG WINDS AND HEAVY RAINFALL WITH THE POSSIBILITY OF FLOODING AND BEACH EROSION. PLEASE REFERENCE HURRICANE LOCAL STATEMENTS...FLOOD WATCH STATEMENTS...AND THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO SEND IN RAINFALL AND WIND SPEED MEASUREMENTS DURING AND AFTER THE STORM. NCZ099-SCZ032-033-039-311200- COLUMBUS-FLORENCE-MARION-WILLIAMSBURG- 635 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON AND EVENING. TROPICAL DEPRESSION/TROPICAL STORM ERNESTO IS EXPECTED TO MOVE ACROSS THE AREA THURSDAY AFTERNOON AND OVERNIGHT. THE STORM IS EXPECTED TO BRING STRONG WINDS AND HEAVY RAINFALL WITH THE POSSIBILITY OF FLOODING AND BEACH EROSION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO SEND IN RAINFALL AND WIND SPEED MEASUREMENTS DURING AND AFTER THE STORM. NCZ087-096-SCZ017-023-024-311200- ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON- 635 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 10 PM THIS EVENING. SCATTERED THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WATCH HAS BEEN ISSUED FOR TUESDAY AFTERNOON AND EVENING. TROPICAL DEPRESSION/TROPICAL STORM ERNESTO IS EXPECTED TO MOVE ACROSS THE AREA THURSDAY AFTERNOON AND OVERNIGHT. THE STORM IS EXPECTED TO BRING STRONG WINDS AND HEAVY RAINFALL WITH THE POSSIBILITY OF FLOODING AND BEACH EROSION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ250-252-254-256-311200- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 635 PM EDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A TROPICAL STORM WARNING HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND OVERNIGHT. TROPICAL DEPRESSION/TROPICAL STORM ERNESTO WILL MOVE NEAR OR JUST INLAND FROM THE COASTAL WATERS THURSDAY AFTERNOON AND OVERNIGHT...BRINGING STRONG WINDS AND VERY ROUGH SEAS. PLEASE REFERENCE THE LATEST HURRICANE LOCAL STATEMENTS... AND COASTAL MARINE FORECASTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO SEND IN REPORTS OF WIND SPEED DURING AND AFTER THE EVENT. TRA
In the hours before
Special weather statement, Aug 30, 8:17 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 817 PM EDT WED AUG 30 2006 SCZ017-023-310200- MARLBORO-DARLINGTON- INCLUDING THE CITIES OF...BENNETTSVILLE...DARLINGTON 817 PM EDT WED AUG 30 2006 ...STRONG THUNDERSTORMS TO AFFECT DARLINGTON AND MARLBORO COUNTIES... A LINE OF STRONG THUNDERSTORMS WILL ENTER WESTERN DARLINGTON AND MARLBORO COUNTIES...INCLUDING HARTSVILLE AND SOCIETY HILL...BY 830 PM. THE INDIVIDUAL STORMS WILL MOVE NORTHEAST WHILE THE LINE MOVES VERY SLOWLY TO THE EAST...REACHING BENNETTSVILLE AND DARLINGTON AFTER 9 PM. EXPECT GUSTY WINDS IN EXCESS OF 40 MPH...TORRENTIAL DOWNPOURS...AND FREQUENT CLOUD TO GROUND LIGHTNING AS THESE THUNDERSTORMS PASS. RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS THAN AN HOUR WILL CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. RAS
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 11:58 AM EDT | Tornado Warning | ILM | Brunswick | 32 min |
| Aug 31, 12:50 PM EDT | Tornado Warning | ILM | New Hanover | 25 min |
| Aug 31, 6:04 PM EDT | Tornado Warning | ILM | Brunswick | 26 min |
Nearby
Wind Advisories in South Carolina, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.